MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7280
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr: (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a140901.Patient problem code: f26.No photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Event or Problem Description
It was reported by the customer that product was clogged.Question: caller states they are working with a patient in the er who has a pleurx pleural catheter that is clogged.Caller asking how to flush this catheter and what is the priming volume.Caller asking if it is okay to use cathflo to help unclog the catheter.What dose of cathflo should they use? should this be done under imaging? response: provided 2.6ml to the first fenestration and 4.2ml to the end if the catheter.Explained that cathflo can be used to help unclog the catheter.Bd does not provide dosage recommendation for cathflo.Suggested they follow the package insert for cathflo.Nd doses not have recommendation regarding if imaging should be used.Confirmed that imaging will be dependent on institution protocol.Emailed catalog excerpt for the pleurx catheter kit- product code/ reference number: 50-7280.I would check with centeral supply and see if you have this product code or check with a neighboring hospital who might have this item.Using any other device to access the catheter could damage the catheter valve.On (b)(6) 2023: successful drainage completed.No patient harm that is know at this time.Line flushed well.Line was in left pleural space, unsure when placed.On (b)(6) 2023: unclear if was occluded, didn't appear to be drainage line.No pic.

Brand Name
PLEURX PLEURAL CATHETER
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16229419
Report Number1625685-2023-00005
Device Sequence Number20202057
Product Code DWM
UDI-Device Identifier10885403185694
UDI-Public(01)10885403185694
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-7280
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown